MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1201520
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Fistula (1862); Impaired Healing (2378)
Date of Event 03/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the phasix st mesh (device 2).An additional supplemental emdr was submitted to represent the bard flat mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2007 ¿ patient was diagnosed with incisional hernia thereby underwent open repair with the implant of bard flat mesh (device 1).Per op notes, ¿hernia sac was identified.The bard flat mesh (device 1) was placed on top of primary repair and secured with the previously placed circumferential transfascial sutures.¿ on (b)(6) 2018 ¿ patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the partial removal of mesh (device 1) and implant of phasix mesh (device 2).Per op notes, ¿the patient was noted to have a subxiphoid recurrent hernia approximately baseball in size above the level of the previously placed onlay marlex mesh.Bowel was stuck to a small hernia between mesh and fascia.The mesh was still adherent to fascia was left in place and the redundant mesh (device 1) excised where fascia had pulled away.Adhesion to the anterior abdominal wall were all taken down.Free floating mesh (device 1) was also excised.An phasix mesh (device 2) was placed underlay in intraperitoneal with coated side facing the bowel using sutures.¿ on (b)(6)2018 ¿ patient was diagnosed with nonhealing surgical wound thereby underwent local debridement and excision of mesh (device 1).Per op notes, ¿the patient had a chronically nonhealing wound.Nonhealing fibrinous tissue and mesh (device 1) was excised on circumference base of the wound along with fistula tract.Several sutures were removed.The phasix mesh (device 2) was intact and appeared to be well incorporated.¿ on (b)(6) 2019 ¿ patient was diagnosed with nonhealing abdominal wound thereby underwent removal of mesh (device 2).Per op notes, ¿a small area of mesh (device 2) was noted along the side which appeared incorporated was removed.¿.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24597085
Report Number1213643-2026-00331
Device Sequence Number13120165
Product Code OWT
UDI-Device Identifier00801741095351
UDI-Public(01)00801741095351
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1201520
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2026
Initial Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale